Welcome! Log in or Register

Asda Ibuprofen

  • image
25 Reviews

Brand: Asda

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    25 Reviews
    Sort by:
    • More +
      27.02.2013 23:02
      Very helpful
      (Rating)
      2 Comments

      Advantages

      Disadvantages

      A good and effective cheap anti-inflammatory drug.

      Asda Ibuprofen.

      Following a recent cold and flu over Christmas and the New Year I bought some Asda own brand Ibuprofen 200mg tablets for the very reasonable price of 32p for 16 tablets. The tablets are in a red and grey box and the tablets are in a white plastic blister pack which contains the sixteen tablets. The tablets are enteric coated to prevent them being broken down in the stomach. I found them to be quite easy to swallow and they should not chew them but should be swallowed whole.

      I have also bought these tablets in the past and used them in combination with Paracetamol intermittently especially when I had a bout of toothache which required root canal treatment. The pain was unbearable but I used Ibuprofen in combination with Paracetamol so I was able to get comfortable relief by staggering the doses.

      What is Ibuprofen?

      Ibuprofen belongs to a group of drugs known as NSAIDS which stands for Non-Steroidal anti- inflammatory drug. They can be bought over the counter without prescription and are useful for the treatment of mild to moderate pain. They are useful in the treatment of pain and inflammation particularly of the joints and muscles. They are good for period pains headaches backache and for colds and flu like symptoms. They work by inhibiting or blocking chemicals in the body that are produced when there is pain following injury or disease. They are very useful in reducing swelling and pain particularly when you have toothache.

      These tablets should be taken every four to six hours and should be taken with food or with milk as they can cause irritation of the stomach and for those people with Asthma or have had a history of gastric problems they should be taken with caution as they can have an antiplatelet action which could increase the risk of bleeding.

      When I had bad toothache I found that paracetamol would only be effective for about three hours so I used a combination of Paracetamol and Ibuprofen every three hours. I will give an example of how I took this combination as follows:

      06:00 1g Paracetamol.
      09:00 400mg Ibuprofen.
      12:00 1g Paracetamol.
      15:00 400mg Ibuprofen.
      18:00 1g Paracetamol.
      21:00 400mg Ibuprofen.
      24:00 1g Paracetamol.

      There is nothing worse than toothache or earache and by following the above regime I was able to keep the pain to a more acceptable level rather than waiting for the next dose of either pain killer.
      Ibuprofen can be effective for between four to eight hours and during my cold I found them to be ok for about 5 hours before I started to feel achy and feverish again.

      I would hasten to warn that you really need to know what you are taking and when so that you do not double dose on Paracetamol but the combination of the two works very well for me. The maximum recommended dose is 800mg per day for the self-treatment of colds flu and pain. Under medical supervision the dose can be much higher.

      Used on its own it can be very effective and when you are in a lot of pain it can help to reduce the pain to an acceptable level.

      Warnings!

      You should not use Ibuprofen if you are allergic to aspirin or other NSAID'S.

      You should not use it if you suffer from Asthma, High blood pressure, indigestion or stomach problems, stomach or duodenal ulcer, heart problems, clotting problems, renal or liver disease. You should seek the advice of your GP or the pharmacist.

      Would I recommend Asda Ibuprofen?

      Yes I would recommend it for short term use only. Should your symptoms last for longer than three or four days I recommend you seek medical advice. Ibuprofen is a fast acting and useful anti-inflammatory and pain relieving over the counter medicine and gets the thumbs up from me!

      Comments

      Login or register to add comments
      • More +
        26.02.2013 22:40
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Better than paracetamol for some types of pain

        A few weeks ago I fell on my left hand side and damaged my shoulder really very badly. The strange thing was, there was no outward sign of any bruising at all, but it hurt me so much to so that the simplest of tasks such as drying my hair, reaching up to the cupboards in my kitchen and changing gear in the car with my left hand was pure agony. Paracetamol didn't do anything at all for me and as I was unable to get an appointment at my doctor's surgery, I saw one of the nurses instead. She advised me that I needed to take an anti inflammatory medication as there was some ligament and tendon damage deep inside as I'd wrenched it when I'd tried to stop myself from falling over.

        I decided not to buy the more expensive branded Ibuprofen such as Nurofen and as I was in Asda ( don't shop there very often) I bought a packet of their own brand Ibuprofen to see if it would help with the pain and inflammation at all. They were only 32p for a pack of 16 little white caplets and I thought that seemed very cheap at the time.

        Each caplet contains 200mg of Ibuprofen and I read the directions that I was to take one to two of these every four hours or longer. I took them with tea, of all things, but I waited until it had gone slightly cooler as I didn't much fancy the idea of the tablets dissolving in my mouth before I'd swallowed it. They are long in shape, a bit like a tiny bullet, and as they are sugar coated they are reasonably easy to swallow.

        I would say that these first two capsules I had, took approximately 20 minutes before I noticed a slight reduction in the stiffness and pain to my shoulder and arm. They certainly didn't take all the pain away but they helped to make it slightly more manageable. After four hours however, I was really starting to count down the minutes as to when I'd be able to take another two as the effects had subsided quite considerably.

        I finished the box but when the soreness and stiffness just wasn't getting any better after a week or so, I finally went to see my GP for an injection into the muscle. He recommended I still continue to take the Ibuprofen capsules to help to reduce the inflammation further. He also said that shop's own brands are just as effective as named brands, which also gave me a bit of confidence in what I was taking.

        I have since used these particular capsules for period cramps and I do actually think they work faster and for longer than taking a couple of paracetamol. There are warnings on the box, as with all medications and they shouldn't be taken if you have certain medical conditions, but it's always a good idea to read the small print beforehand just to be safe.

        On the whole I actually think these capsules are quite good and certainly for the price I paid I'd be more than happy to recommend them to anyone, for pain relief and for inflammation.

        Comments

        Login or register to add comments
      • More +
        20.02.2013 21:24
        Very helpful
        (Rating)
        3 Comments

        Advantages

        Disadvantages

        Useful to have in the cupboard for when pain strikes

        ---Intro and why I bought these painkillers--
        I might as well jump on the dooyoo bandwagon and write a review of painkillers since everyone else is. Since we already had some Paracetomol/codeine tablets in the house I thought it would be useful to get some Ibuprofen for the medicine cupboard. As Paracetomol and Ibuprofen can be taken together when pain is particularly bad, it makes sense to have both available.

        I do try not to keep large amounts of painkillers in the house due to my impulsivity and history of mental health problems. However, these days I feel I can be trusted sufficiently to have more than one packet in the house at a time, so bought 2 packs of 16 tablets (200mg) when we were in Asda the other week for 32p a pack - so just 2p per tablet. I am reviewing the tablet form which come in red and white packaging - there is also a capsule version as shown in dooyoo's picture.

        ---Ibuprofen---
        Ibuprofen is a painkiller (a Non-Steroidal Anti-Inflammatory Drug), particularly for rheumatic & muscular pain, backache, nerve pain, headaches, migraines, toothache, period pains, fever, and to relieve the symptoms of cold and flu. According to my packet, for those over 12 years of age (unsuitable for younger people), 1-2 tablets can be taken up to 3 times a day, but not exceeding 6 tablets in a 24 hour period. However, as already said they can be taken in combination with paracetomol.

        There is no point in me reiterating all of the information as there is an instruction leaflet in the packet. However, I will reiterate that you should ALWAYS read instructions before taking medication, and to consult your doctor or pharmacist with any queries. It is important to note what medications Ibuprofen shouldn't be taken with, and the advice on Ibuprofen and pregnancy. Also I cannot stress highly the importance of not exceeding the recommended dosage. Although not as dangerous as Paracetomol in overdose (I don't think people appreciate the risks), I have to say that ALL overdoses are potentially fatal or can lead to long-term irreversible damage.

        ---Asda tablets---
        These particular tablets come in blister packs of 8 (do there's two packs in a box) and are white, circular, and sugar-coated. They are perhaps slightly smaller than a Smartie, and due to their sugar coating are very easy to swallow, although you should take with a drink just in case they get stuck on their way down. Unlike with some cheap painkillers there is no aftertaste. Personally I have no problems taking any tablets, in fact from the age of 4 onwards I demanded tablets when I had antibiotics as medicines made me want to throw up. However, I think that these tablets are ideal for those who might struggle - imagine it's a Smartie (but perhaps don't tell your children to think of painkillers as sweets as that could stop them realising the dangers of overuse), have a quick suck, and swallow!

        ---Do they work?---
        Obviously this is subjective, and no two people have the same experience of pain. I find that either 2 paracetomol or 2 ibuprofen work for a mild headache (although admittedly my headaches are probably mostly psychological, so Smarties (I really have Smarties on the brain today) would probably work just as effectively). I do tend to prefer to go for Ibuprofen in the first instance as I am a bit more worried about the possible damage from paracetomol. I try to avoid painkillers whenever possible though of course.

        When I have period pains (I'm ok when on the contracteptive pill, in which case 2 ibuprofen would do the trick) then nothing really seems to work aside from prescription strength codeine, and even then there's still pain. In those cases then it does help at least somewhat to top up with ibuprofen. I find that they work pretty quickly, but again this will vary from person to person.


        ---Finally---
        It's useful to have some painkillers in the house for when pain strikes, as supermarket own products are just as good as expensive brands since they contain exactly the same ingredients, and I would recommend Asda Ibuprofen. However, I am not a medical professional, and would always say that people should pay attention to the instructions and medical advice over what is in consumer reviews.

        Comments

        Login or register to add comments
        • More +
          16.02.2013 18:14
          Very helpful
          (Rating)
          2 Comments

          Advantages

          Disadvantages

          10/10

          I tend to suffer from headaches at least a few times a week, which could be due to the high number of hours I spend in front of the computer at the office. The added factor of watching TV and surfing the internet when I get home, probably doesn't help!. Headaches like the ones I suffer from can be quite uncomfortable and I have noticed that it tends to effect my day to day concentration; therefore having these Asda Ibuprofen pain killer tablets close at hand has really helped during the occurrences of the headaches.


          WHAT ARE IBUPROFEN TABLETS


          The name Ibuprofen derives from an acid called iso-butyl-propanoic-phenolic, and is an anti-inflammatory drug (non-steroid) that aims to help reduce inflammation, swelling, and high temperatures associated with fevers and is all round pain relief drug.


          ASDA IBUPROFEN


          The tablets come in s rectangular box and is coloured in a noticeable red and white scheme. The front of the box visibly reads 'Effective pain relief' under the ASDA logo and measurements of the caplets (200mg ibuprofen).
          The tablets come in a pack of 16 caplets and each caplet contains 200mg of Ibuprofen. The packaging clearly states that it is used in the relief of rheumatic and muscular pain, backache, neuralgia (nerve pain), headache, migraine, dental pain, fever (high temperature) and for relief of the symptoms of colds and flu.

          The ibuprofen caplets come with a information leaflet that is placed inside the box. The leaflet informs the possible side effects of the item which include the occurrence of a stomach disorder that may include symptoms of abdominal discomfort or pain, nausea, indigestion or heartburn. Possible blood disorders, bleeding, sore throat, mouth ulcers, unusual bruising, fever, extreme pallor/paleness or weakness can all occur.
          Possible allergic reactions include asthmatic symptoms such as wheezing, and swelling of the face, low blood pressure. However it is worth noting that these side effects rarely occur (stated on the leaflet) and in the rare occasion that these symptoms persist visit your doctor immediately.

          I tend to take the caplet form of tablets as I find that they are a lot easier to swallow, as in the past some larger other shaped tablets used to get stuck in my throat, this has however never happened while taking them in caplet form.
          They are sugar coated which makes them tasteless, as one of the things I hated about the sugarless coated tablets is the powdery effect that is left in the mouth while attempting to swallow them.
          I swallow these tablets with a glass of water (as directed in the leaflet), and a dosage of 1 or 2 caplets up to 3 times a day can be taken with a break period of at least 4 hours between dosages. I have however found that for the treatment of mild headaches, two tablets would relief the pain within 10 minutes and that I would not need another dosage for the rest of the day. However, as I do get bad period pains I find that I tend to have two in the morning and another two after dinner. Even though the pains during my menstrual cycle can be quite uncomfortable and intense, I found these to start take effect really quickly (after 10 minutes of taking the tablets).

          The price of these tablets are highly reasonable at only 32p per pack of 16. This is a great price considering the other brands are priced at an expensive £2 to £3.
          Overall I would recommend these painkillers over other more expensive versions, as they work just as good for a lower price tag. I would however suggest consulting your doctors before taking any new form of tablets just as a precaution.

          Comments

          Login or register to add comments
          • More +
            10.01.2013 11:47

            Advantages

            Disadvantages

            asda iburofen caplets have gone up from 28p last week to 32p this week. thats not justified.. its a 14+ % increase which is rippinf people off. enough to give you a headache!. i will try to find cheaper elsewhere

            Comments

            Login or register to add comments
          • More +
            17.07.2012 15:39
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            An excellent brand to replace the costly alternatives.

            I like to keep a packet of both paracetamol and ibuprofen in the house at all times. I don't use them often as even when I do have something wrong I don't tend to turn to medication but my wisdom teeth have been playing up something awful recently and I've had to resort to pain killers frequently in the last week.

            I refuse to spend a fortune on specialised medications because over the times I have had and used them they have done no different to the much cheaper brands such as this Asda one. At just 54p for 16 200mg caplets they're a bargain and by looking at the ingredients on both these and a box of higher cost they are almost identical so I figure why not save some pennies where you can.

            The tables come in a blistered pack that has foil on the underside to protect them and they are then encased in a cardboard box. The box is as any paracetamol or ibuprofen one is giving you directions for use, contact information, safety information and the like. I tend to throw the box away and just keep the blistered pack as across the foil it tells you what they are and with limited space I need all the help I can get. I've found no adverse affects to keeping them out the box and placed inside the medicine tub which holds various bits and pieces and then stored in the cupboard. Before use I check the use by date but it's always so far into the future I never need to throw away pills before they aren't suitable for use.

            I take 2 at a time and you can if need be take them every 4 hours up to a maximum of 12 tablets in any 24 hour period. I've never had to use that amount, I generally tend to take 2 and that's it but there have been a couple of occasions I've had to retake them but never more than twice in a day however this is not down to be miraculously cured more just that I forget to take them or I just con't be bothered so put up with the pain.

            The caplets are extremely easy to pop out of the foil and they look almost like white M&M's they are round and have a rounder centre but they are also small, not tiny but they are smaller than paracetamol making them much easier to swallow and with the sugar coating they taste much better should they not go down first time unlike paracetamol that has an vile taste putting me off taking them at all however with these I don't have that problem. I use them with a drink as I couldn't do it dry with any sort of tablet but should you wish to do so I havve no doubt they would go down without a fight.

            After taking them the efforts are largely seen after perhaps an hour, maybe it's just this wisdom tooth causing the problem but as I've been taking them this week it has taken me around an hour to notice the pain is a dull ache rather than a full force throbbing like it had been although not long after ingesting these the pain subsides somewhat at least taking the edge off. I have also used them for headaches and found that popping 2 before taking a long nap has resulted in me waking and having the headache almost gone which I was happy about, I don't deal with headaches (or toothache for that matter) very well.

            Overall I think these are excellent value and I'd urge anyone still buying branded names to at least try these as I'm sure they won't disappoint.

            Comments

            Login or register to add comments
          • More +
            09.07.2012 23:26
            Very helpful
            (Rating)
            1 Comment

            Advantages

            Disadvantages

            Fast and effective pain relief.

            Please note the Ibuprofen that I am reviewing are the tablets not the caplets however Dooyoo said it is fine to pop it on so here we go.

            I always make sure I have some sort of pain killers in my handbag. I have tried all sorts of pain releif over the years being asprin Paracetamol.

            The packaging~

            Comes in a red and white box with the Asda logo clearly shown at the top of the box. There is sixteen tablets in blister packs.
            These tablets can be used for various aches and pains including period pain head aches, colds and flu.
            Caution if you suffer from Asthma as they can cause breathing problems. You should always ask for advice from your G.P. before using these if you have heart problems high blood pressure or Diabetes.

            Each tablets contains 200mg of Ibuprofen. They are suitable for children over the age of twelve. Take one to two tablets up to three times a day as required.Swallow whole with water with or after food. Do not take more than every four hours. Do not exceed more than six in twenty four hours.

            Using them~

            I use these for period pain and when I get a cold or the flu.
            I suffer from a spine condition and don't fine theses at all effective for that, however good for minor problems.
            Always check with your G.P. if you have an on going health problem before using this medicine.

            Available from Asda only costing around 50 p a box.

            Comments

            Login or register to add comments
            • More +
              23.04.2012 19:51
              Very helpful
              (Rating)

              Advantages

              Disadvantages

              A great value painkiller

              I have a draw in my kitchen which is a designated medical draw where I keep a variety of lotions, potions and tablets in case of illness. One basic pain killer that I always keep in my draw is ibuprofen and my last purchase was from Asda.
               
              I paid just £0.54 for a box of 16 Ibuprofen 200mg caplets. I think this is excellent value and I am all for purchasing own brand and discount branded medical products as they often still use the same active ingredients but cost a fraction of the price of the leading well known brands.
               
              The tablets come in a red and white box which has all the necessary information about the caplets on it. This includes what the caplets can be used for, dosage and  basic warnings. Inside the box you will find the caplets contained within two blister packs with each containing 8 tablets. There is also an information leaflet giving you full detailed information about the caplets. It is easy to remove the caplets from the blister pack by simply popping them out one by one from the foil covering, the remaining caplets are then still contained in the pack to keep them fresh.
               
              It states on the pack that the caplets are for the relief of rheumatic and muscular pain, backache, neuralgia (nerve pain), headaches, migraine, dental pain, period pain, fever and for relief of colds and flu. It is recommended that adults and children over the age of 12 years should take 1 to 2 caplets up to 3 times per day with water. You should not take the caplets more than every four hours or exceed 6 caplets in each 24 hour period. These caplets are not suitable for children under the age of 12 years.
               
              I tend to take ibuprofen when I have a headache or more muscular pain, I do tend to suffer with mild backpain at times and find that taking a couple of these capsules really helps to relief the discomfort. I take two of the caplets with water or a soft drink and find them really easy to swollen as they are quite small and have a smooth sugar coated covering so slip down quite easily. Ibuprofen are also often used to help to reduce swelling and I was advised to take them after surgery to help with this. Personally I have found these caplets to work just as well as the leading brands of ibuprofen that I have tried. I find that after taking the caplets my aches and pains seem to ease within half an hour and stay away for a good 3 hours plus. Overall these are a great value painkiller which I will continue to purchase and would certainly recommend. 

              Comments

              Login or register to add comments
            • More +
              30.03.2012 16:40
              Very helpful
              (Rating)
              1 Comment

              Advantages

              Disadvantages

              Works fast and effectively.

              I must admit that as soon as I get the first twinge of a headache I reach for painkillers and was looking for a product that was cheap and did the job as well of branded products. I purchased the Asda Ibuprofen 200mg tablets in a pack of 16 for 41p and have used them a few times over the last few months, each time my headache has disappeared. The tablets are round and white and are coated for ease of swallowing, not sure if they could be crushed for those who have difficulty in taking pills, as I have not tried.

              They come in two strips of eight, each tablet can be popped out of its strip easily and are contained in a rectangular red and white box. On the back of the box it says that the pills are for the relief of rheumatic and muscular pain, backache, nerve pain, headache, migraine, dental pain, period pain, fever, and colds and flu. Adults can take 1 to 2 tablets up to 3 times per day, with four hours in-between. They are not for children under 12 years of age; those over 12 year's of age take them as directed for adults. Inside the box is a list of the product and all the usual spiel about side effects etc that should be read before you first take the tablets.

              As I said above, I take 2 tables for headaches (usually tension or sometimes through working to hard and forgetting to drink enough fluids so I get dehydration headaches), I have also used them for nerve pain in my lower back, they have been very effective and usually kick in about 5-10 minutes after I have taken them. I also suffer from migraines, they do not help with my migraines at all, I think you need a medicine specially designed to deal with migraines.

              My husband has used these tablets when he strained a muscle in his wrist doing gardening; they also worked very well in this instance.

              Overall I would recommend these painkillers to others; they are well priced, easy to swallow and do a great job in relieving my aches and pains.

              Comments

              Login or register to add comments
              • More +
                16.01.2012 14:50
                Very helpful
                (Rating)
                1 Comment

                Advantages

                Disadvantages

                see review x

                Well this is something I have never had the need to buy normally. I hardly ever suffer from headaches and when I have I just normally let itself wear off. But then I had kids, and no I still do not get headaches lol, but since I had them I suffer from very painful stomach pains once a month, I am sure you can guess what they are caused with.

                These were just too painful to let them wear off, because they were there constantly throughout the first day. So on a trip to Asda I saw these tablets for 54p for a packet of 16, I knew that these would last me a good few months, as I only had to take them once a day in a month. So 54p was pretty cheap.

                So at the time of needing them I took one out of the packet, just to see if only one would work. I took the tablet with a sip of water and it slid down my throat pretty easy. I t had like a coating round it that made it easy to swallow. If your anything like me I can not take tablets without coating on as they tend to get stuck in my throat. So these were ideal for me.

                I was pretty impressed with the tablets as within 30 minutes I ws totally pain free, however the tablets did last only around 4 hours before I had to take anopther one, but maybe it would have lasted longer if I had taken two. To be honest I do not like taking many tablets which is why I do take as less as possible. But maybe you would want to take two and it would take away the pain for longer.

                I would recommend these tablets as they are very cheap and do just as good a job as any other brand of painkiller, and are very easy to swallow too which is always a bonus.

                Comments

                Login or register to add comments
                • More +
                  17.07.2011 08:56
                  Very helpful
                  (Rating)
                  2 Comments

                  Advantages

                  Disadvantages

                  A great product

                  Intro

                  With the sudden changes in pressure due to the ever-changing weather I tend to get quite a lot of tension headaches. Over the years I have come to trust Ibuprofen tablets, but the variance in price is just unbelievable. From the 29p ASDA brand to £2.49 for the same branded ibuprofen. Ripped off again.

                  ASDA Ibuprofen

                  At 29p for the sixteen tablets I think this is great value for money, each tablet is 200mg so should be sufficient to rid you of that nagging pain wherever it is. For a change this is not the usual Smartprice white and green packaging but a rather attractive red and grey packaging. The capsules are easy to swallow without a drink although I am aware many simply cannot take tablet/capsules without a drink.

                  I have found this cheap version to be just as effective as the dearer branded products, so I am amazed why people still cough up extortion rates for the same basic product. I have never had any side effects from using this cheaper brand and trust it implicitly; it has always provided me with rapid and total relief. I now carry some with me all the time just it case I need them or indeed someone else is in pain and in need of some relief.
                  You can take up to two in one dose but no more than 4 doses in any 24 hour period without prior medical advice and permission. I think it is advisable to follow this advice strictly since you may have underlying conditions, which need to be taken into account. In most cases the first or second dose will have in all likelihood have gotten rid of or greatly reduced your discomfort or pain so this scenario is for guidance only.

                  Summary

                  There are many versions of this on the market and they all claim to be the best at what they do. In the end a painkiller is a painkiller and if it works fine, and if it's £2 cheaper all the better.

                  Comments

                  Login or register to add comments
                  • More +
                    11.03.2011 17:50
                    Very helpful
                    (Rating)

                    Advantages

                    Disadvantages

                    Great value alternative to the leading brand.

                    I always make sure I have a packet of ibuprofen within easy reach as I suffer from migraines and although these do not treat the associated aura they do keep the headache part at a manageable level for me.

                    I am a great advocate of not paying for the brand name when it comes to medicines like these and the value of these packets of pills is extraordinary when compared to the leading brand (Nurofen). A packet of 16 capsules is 67p compared with £1 for 8 tables in the leading brand range. The version pictured at the top of this review is the mid range Asda version, they also sell a 'basics' range where 16 tablets/caplets are 28p (personally I find the basics version more difficult to swallow and so stick with this one).

                    In my experience these are as quick acting and effective as the leading brand and I would say the effects also last a similar amount of time. The packaging is virtually identical and the plastic coating on these capsules makes them very easy to swallow - I have even been able to swallow these with no water in the past when I have had no choice although I would not recommend trying that unless you cannot avoid it. The plastic coating also means that you cannot taste the nasty chemical flavour of the actual ibuprofen component which is a problem for me with the cheaper versions.

                    I tend to discard the box and leaflet which comes with it and just stick one of the two strips of 8 tablets directly into the inner pocket of my hand bag. For me these are great value, highly effective tablets which treat a wide range of pain problems, I always try not to run out of them and keep some on hand at all times.

                    Comments

                    Login or register to add comments
                  • More +
                    11.11.2010 10:16
                    Very helpful
                    (Rating)

                    Advantages

                    Disadvantages

                    4 out of 5 stars

                    Asda Ibuprofen


                    I frequently buy Asda's own brand liquid capsules, I started off buying the more expensive brand names of liquid ibuprofen capsules and I was delighted to find that Asda were selling a much cheaper form of these. I suspect that as with most people I like to keep a small stock of pain killers tucked out of the way for whenever you might need them. I hate having to pay too much for products that don't offer any noticeably better quality or effective results for your money, but just have a better, bigger and more advertised brand name. When it comes that time of the month to stock up on pain killers again I tend to look at what supermarket's own brand products have to offer.


                    I find that for the odd occasion here and there where I need to use these capsules they work as well as the much more expensive name brand versions. I am sure there are some differences in active ingredients and effectiveness of the drugs, but not enough that I notice a difference in performance. When I have taken one of these it has always cleared up the pain as well as any other form of liquid capsule ibuprofen.


                    If memory serves me correct then these are available in most Asda stores for around £1.40 for a packet of 16 capsules. Asda also offer a range of cheaper ibuprofen caplets and tablets that are also reliable products that are excellent value for money.


                    If anything you really need to keep these liquid capsules out of the reach of children, of all the forms of ibuprofen medicine that Asda offer these liquid capsules look a lot like sweets.


                    The Asda packaging for these is really not that attractive, but for the price I wasn't really expecting anything too spectacular. It is easy enough to remove the capsules and the packaging is sturdy enough that you shouldn't have any problems with it. Apart from being an odd looking design it is fine.


                    These really get a four out of five stars from me, they are excellent value for money and I would happily recommend these to anyone as they work well for me.


                    Of course it goes without saying that you should always follow the advice and guidelines that can be found on/in the packet before taking any of these.

                    Comments

                    Login or register to add comments
                  • More +
                    10.11.2010 08:23
                    Very helpful
                    (Rating)
                    3 Comments

                    Advantages

                    Disadvantages

                    Worth trying when you need pain relief

                    As I suffer from migraines occasionally I do try and ensure that I have painkillers at home and in my bag at all times so that I can tackle one when it arrives. The only more expensive tablet that I ever opt for is a cuprofen 400mg tablet which is just stronger than the usual ibuprofen. As a rule though I opt for store branded pain relief tablets as I find they do the same job as their branded equivalent for much less money.

                    The product I am reviewing today is the asda ibuprofen 200mg caplets. The caplets come in a red and silver box and it tells us the product name and that we get 16 caplets in the box. There is also dosage information and important things to note on the back of the box.

                    Inside the box there are two sheets, each containing eight blister packed caplets. I always think it is a good thing to separate the tablets like this as it means you could store some in your bag, or upstairs and not get caught without them.

                    To access the caplets you should push it through the foil. Each caplet is slightly bigger than a centimetre in length and not very wide at all. I have to say that I do prefer caplets to standard tablets as they have a smooth coating which makes them much easier to swallow. This is the case with these caplets too and I do find that when I do have to take them they are easy to swallow with a glass of water.

                    I find that I tend to opt for ibuprofen for when I feel the pain I am experiencing is a little more severe than say a standard headache that I may be able to get through without pain relief. I find that for me personally ibuprofen gets to work quicker that paracetamol. These tablets seems to work within around twenty minutes for me and can often remove my aches and pains altogether.

                    I use these tablets for headaches primarily, including some sever headaches, but I have also used them for back ache and for the general aches and pains of a cold. They are particularly helpful for when you are experiencing a fever I have found.

                    The dosage information with these tablets is as follows:
                    Adults and children over twelve years of age: one or two caplets to be taken up to three times a day. No more than six caplets should be taken in a twenty four hour period and doses should be more than four hours apart. These tablets are not suitable for children under twelve years of age.

                    As with any medication these caplets should be taken with care and you should always read the packet or seek advice before taking them, especially if you have any other medical conditions.

                    As these caplets are an asda brand you can only buy them in store or on their website if you do your grocery shopping online. They cost just 28p for 16 caplets which I think is excellent value. I would certainly recommend you try these caplets the next time you need pain relief as they cost around a quarter of the well known branded nurofen tablets but are just as effective in my opinion.

                    Thank you for reading my review!

                    Comments

                    Login or register to add comments
                    • More +
                      08.11.2010 21:45
                      Very helpful
                      (Rating)
                      2 Comments

                      Advantages

                      Disadvantages

                      GREAT FOR VARIOUS SYMPTOMS

                      Ibuprofen is an anti-inflammatory drug which is used to treat comes in various forms. It can be taken to relieve various symptoms of illness and is safe to alternate with paracetamol for stronger pain relieve. The most common dosage is 200mg but 400mg and occasionally available.

                      ===Product===

                      Although the main ibuprofen available on the market is Nurofen, supermarkets and chemists generally have their own range of ibuprofen and paraceatmol products available. Asda has a few different options to choose from depending on your preference. The current range includes :

                      *caplets
                      *liquid capsules
                      *capsules
                      *gel
                      *children's ibuprofen suspension
                      *tablets

                      The tablets are 200mg and are generally aimed at relieving the symptoms of colds and flu. Other symptoms that could benefit from taking these tablets include :

                      *headache
                      *dental pain
                      *migraine
                      *neuralgia
                      *period pains
                      *backache
                      *rheumatic/muscular pain
                      *fevers

                      The ibuprofen is produced by Galphram Healthcare Limit.

                      ===Packaging===

                      The range can be distinguished by the silver, red and white cardboard box. The front confirms which form of ibuprofen you have purchased and the quantity. The back states what these tablets are for, ingredients, dosage instructions and important information/warnings.

                      Inside the pack, these is a leaflet with extensive information regarding the tablets. The tablets come in a white blister pack with a foil backing. 2 strips of 8 tablets which need to be popped out from the front. The tablets themselves are round, small and completely white. Almost like a plain, white smartie.

                      ===Who Can Use These and When?===

                      These tablets are designed for short term use only and cannot be given to under 12s. Adults over 12 should take 1 or 2 tablets with water. The tablets can be taken every 4hours up to 6 in any 24hour period. Do not take more than this as it can be dangerous!

                      ===Who Should Avoid?===

                      Ibuprofen isn't suitable for everyone and care should be taken. Avoid if you suffer from :

                      *stomach ulcers, perforation or bleeding in the stomach (past or present)
                      *are allergic to any of ingredients (ibuprofen/sucrose)
                      *are taking any other anti-inflammatory medicine or aspirin
                      *are in the last trimester of pregnancy

                      Speak to your pharmacist if you are :

                      *over 75
                      *have asthma, liver, kidney or heart problems
                      *have stomach or bowel problems
                      *are in the first or second trimester of pregnancy

                      ===Availability and Price===

                      A 16pk is available down the medicine aisle in Asda priced at only 28p.

                      ===My Thoughts===

                      After taking an overdose a few years ago, I am wary of taking tablets but sometimes needs must. I suffer with a lot of lower back pain after falling of a wet chute last year. I also have regular issues with dental and gum pain and also period pain badly since having my son. I think I need rubbed out and drawn back in! So I keep paracetamol and ibuprofen stocked in my cupboard alongside other medicinal bits and pieces for emergencies..no Port though like my wee Granny!

                      Whilst I sometimes buy the higher end painkillers such as Nurofen, I find they can become quite expensive in the long run. To combat this, I purchase store brand painkillers as they are so much cheaper. Boots is my preferred brand but whilst doing my shop in Asda last month, I realised that I had ran out of ibuprofen and opted for the Asda own ones. The choice of forms is excellent and I selected the tablets as they looked the simplest to swallow due to their small, round appearance.

                      The tablets have used mainly over the past few days as I have been suffering with a rather sore mouth due to a dodgy tooth. This seems to cause me headaches too so the ibuprofen needs to do double the work to ease my pain. Although I have also been using sore mouth gel, it only gives me a little hit of relief. I have tried to ride it out as best as I can but when the pain gets too bad, the tablets come out.

                      The pack is informative and I keep it in a high cupboard to avoid my curious son being tempted! The tablets pop out the foil pack with ease and have a smooth, shiny appearance. They have a sugary coating and resemble the more expensive Nurofen. The size is ideal to swallow down with a small cup of water. They are sweet and slip down the throat smoothly. I am not a fan of powdery tablets so these done the job nicely.

                      I take my ibuprofen when my mouth pain starts aching. After applying a drop of sore mouth gel for instant relief, I take normally 2 tablets. Despite being cheap and lesser branded than Nurofen, these tablets get to work very quickly. Within 30minutes, the pain in my mouth starts to edge away. It seems to throb a little as the painkiller inside works through the pain before relieving it almost completely. When I take only ibuprofen, the pain subsides for around 4hours and is reduced but slightly niggly afterwards.

                      In the past few weeks, I have also taken ibuprofen for my back pain. I go through stages of pain with my back. When it is completely unbearable to the point that I can barely walk, I alternate paracetamol and codeine tablets with the ibuprofen. The paracetamol works efficiently for a few hours but I then feel that the pain is seeping through. At this point, I tend to top up with a ibuprofen as recommended by the lady in my local chemist. This helps greatly and gives me a sense of relief.

                      Also recently I fell over on my foot badly bruising it inside and out. After a trip to A&E, I was told to relax and take ibuprofen to relieve the swelling a bit and the Asda ones worked well. I did try the Nurofen at this time and like any other time, noticed no major difference. Perhaps Nurofen got to work a few minutes quicker but for the price saving, I don't mind that extra few minutes!

                      Overall I feel the Asda ibuprofen works as efficiently as the more expensive brands. At 28p they are cheap enough to have in the home for those emergencies.I have never experienced any side effects with these tablets. They are easy to swallow, taste fine and work really quickly to relieve any pain. They are perfect for most symptoms and I highly recommend them!

                      Thanks!

                      Comments

                      Login or register to add comments
                    • Product Details

                      Effective pain relief.